Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 196, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 16, 2022, 4:58 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2022, 4:58 PM MST (23:58 UTC)
- Expired
- Aug 16, 2022, 8:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 90 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 12.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 2051 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
773
WGUS55 KVEF 162358
FFWVEF
AZC015-170300-
/O.NEW.KVEF.FF.W.0196.220816T2358Z-220817T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
458 PM PDT Tue Aug 16 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 800 PM MST.
* At 458 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Valentine and Hackberry Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3549 11418 3561 11422 3565 11410 3551 11398
3543 11364 3520 11362 3521 11373 3534 11382
3537 11408
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV2 follow-up statements
236
WGUS75 KVEF 170116 RRA
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
616 PM PDT Tue Aug 16 2022
AZC015-170300-
/O.CON.KVEF.FF.W.0196.000000T0000Z-220817T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
616 PM MST Tue Aug 16 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR CENTRAL MOHAVE COUNTY...
At 616 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Valentine and Hackberry Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3549 11418 3561 11422 3565 11410 3551 11398
3543 11364 3520 11362 3521 11373 3534 11382
3537 11408
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV681
WGUS75 KVEF 170253
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
753 PM PDT Tue Aug 16 2022
AZC015-170303-
/O.EXP.KVEF.FF.W.0196.000000T0000Z-220817T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
753 PM MST Tue Aug 16 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
CENTRAL MOHAVE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3549 11418 3561 11422 3565 11410 3551 11398
3543 11364 3520 11362 3521 11373 3534 11382
3537 11408
$$
JVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 12:27 PM MST, 4 hours 31 minutes earlier.
Area forecast discussion, Aug 16, 12:27 PM MST, 4 hours 31 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1227 PM PDT Tue Aug 16 2022 .SYNOPSIS...Scattered showers and thunderstorms will persist through the week as monsoonal moisture remains over the region, and any storms will be capable of producing locally heavy rain and flooding. With the abundant moisture in place, temperatures will remain near to slightly below normal into the weekend. && .SHORT TERM...through Wednesday night. Late morning satellite loop showed shallow cumulus bubbling over much of the CWA, with deeper convection beginning over the Hualapai Mountains and in southern Esmeralda County. Surface obs showed temperatures running a few degrees warmer than 24 hours ago, although still well below mid August averages, and dewpoints a few degrees lower than yesterday. With the deep moisture and some instability in place, no spot can be completely ruled out for thunderstorm chances this afternoon and evening, although the high resolution models are in decent agreement that the lowest chances will be in the Death Valley region and the lower elevations of Clark County. Models show a bit less instability Wednesday, resulting in a bit less thunderstorm coverage as well. However, this could be modified if any storm-scale circulation generated today drifts nearby Wednesday. Nocturnal storm chances look small tonight, but some of the high res models show storms persisting Wednesday night in the southern Great Basin. Temperatures will remain below normal thanks to the deep moisture and cloud cover. .LONG TERM...Thursday through the weekend. Continued southerly flow is expected across the region through the weekend. While thunderstorms are possible Thursday afternoon, models continue to highlight the Friday through Sunday period as period of potentially higher impact monsoonal weather. PWAT increase across the region to over 2 standard deviations over normal by Friday afternoon as tropical moisture gets absorbed into mean flow. While its hard to pin point mesoscale features this far in advance, long range models hint at a wave moving around the main flow Saturday into Sunday, which could enhance precipitation chances/coverage. This potential uptick in activity and increased risk of heavy rain leading to flash flooding is highlighted in a few ensembles. ECMWF EFIs shows potential for anomalous QPF through portions of Arizona into eastern portions of southern Nevada FRI-SUN. Model ensembles also show increased probabilities for 100 yr ARIs at times late Friday through Sunday. Finally, some of the clusters show QPF over the ensemble means through the weekend. While details are uncertain at this time, there is an increasing signal for an increased thunderstorm activity, heavy rain, and flash flooding this weekend. What is more certain is the continuation of below-normal temperatures with the persistent moisture and rain chances. && .AVIATION...For Harry Reid...Monsoon moisture will remain in place again today with FEW-SCT12-14k feet and SCT-BKN15-17k feet. Expect to see thunderstorms develop over the higher terrain this afternoon, but it's unlikely that storms will move into the valley and the main threat will be from outflow winds. Outside of any thunderstorm influences, winds will generally be east around 6-8 kts. Conditions are expected to remain the same Wednesday with scattered afternoon thunderstorms, majority remaining over the higher terrain. For the rest of southern Nevada, northwest Arizona and southeast California...Expecting scattered thunderstorms to develop across much of the region this afternoon. Best chances for thunderstorms impacts will be near KBIH where thunderstorms should be most widespread. Convection looks to remain generally over the higher terrain and chances are low that impacts will be felt at the area TAF sites, expect BIH. However, any outflow winds from local thunderstorms could impact the TAF sites into this evening. Outside of convection, winds will in general favor diurnal wind trends, except at KBIH where gust southeast winds are expected this afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Nickerson AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 1:00 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.